Hail, Brown
- When
- June 23, 8:45 PM CST
- Where
- Brown County, 4 mi NNE of Johnstown
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.617, -100.033
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 23, 1:42 AM CST, 19 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 242 AM CDT THU JUN 23 2005 .DISCUSSION... UPPER RIDGE STILL ANCHORED OVER MUCH OF SOUTHERN AND CENTRAL CONUS THIS MORNING...HOWEVER RATHER STRONG TROF MOVING ACROSS B.C. AND PAC NW WILL HAVE FUTURE PLANS FOR NORTHERN PORTION OF RIDGE OVER THE NEXT 24 HOURS. MOST OF THE CONVECTION HAS BEEN WELL WEST OF CWA IN BETTER MOISTURE PLUME MOVING FROM BAJA INTO DESERT SW AND W.RANGE OF ROCKIES...WHICH IS FORTUNATE SINCE MAJORITY OF 88DS ACROSS NEB ARE INOP. SHOULD BE ANOTHER WELL ABOVE NORMAL DAY TEMPERATURE-WISE ACROSS CWA WITH LLVL THERMAL RIDGE ACROSS WESTERN SANDHILLS ALONG AND AHEAD OF SFC TROF MODELS HAVE FCST TO BE NEIGHBORHOOD PAST FEW DAYS. BIG SPRINGS AND IMPERIAL AROUND 100 YESTERDAY AND SEE NO REASON WHY THIS PORITON OF CWA WILL NOT REACH AROUND THIS MARK AGAIN...AND MAYBE EVEN AHEAD OF TROF NEAR VTN VCNTY. THIS SFC BOUNDARY...ALONG WITH THE STRONG HEATING WILL ALSO BE FOCUS FOR CONVECTION THIS AFTERNOON AS FCST AREA TO THE EAST SHOULD REMAIN CAPPED. BOTH GFS/NAM HAVE BEEN HINTING AT CONVECTION THROUGH THE EVENING ALONG THIS BOUNDARY AS IT SLOWLY SAGS SOUTH...THE SPEED OF WHICH MAY BE ALTERED BY AMOUNT OF CONVECTION. MAIN FOCUS LATE LOOKS TO SHIFT NORTH OF CWA ON NOSE OF JET INTO SE SDAKT...HOWEVER ANY COMBINATION OF OUTFLOW BOUNDARIES AND JET MAY LEAD TO CHANCES IN EASTERN CWA THROUGH OVERNIGHT HOURS. BUFKIT PROFILES WOULD SEEM TO INDICATE WIND POTENTIAL WITH INVERTED V TYPE SIGNATURE AND LCL ABOVE 600MB...THOUGH MID LEVEL WINDS ARE NOT TOO IMPRESSIVE. UPPER RIDGE GETS SQUASHED OVNGHT WITH UPPER FLOW BECOMING MORE WESTERLY OVHD AND THIS SHOULD GIVE EXTRA PUSH TO FRONT...MOVING IT SOUTH OF CWA BY SUNRISE ON FRIDAY. UPSLOPE FLOW...HIGHER DEWPOINT AND CLOUD COVER SHOULD BE ENOUGH TO COOL THINGS DOWN AROUND 15 DEGREES ON FRIDAY...HOWEVER STRONGER STORMS IN AFTERNOON WITH BE A BETTER POSSIBILITY WITH USUAL POST FRONTAL STORMS FIRING IN HIGH PLAINS WITH STRONG MOIST LLVL EASTERLIES UNDER STRONGER MID LEVEL WESTERLY FLOW. WESTERN AND SOUTHERN CWA HAVE BEST CHANCES IN THIS SCENARIO AND HAVE PLACED POPS AS SUCH. SATURDAY NEXT TROF DIGS ALONG WESTERN COAST RETURNING UPPER FLOW TO SW AND SHOULD BEGIN TO WARM TEMPS BACK UP THROUGH WEEKEND. LEFT POPS MAINLY AS THEY WERE WITH SMALL CHANCES SAT ACROSS CWA SHIFTING NORTH SUNDAY WHERE WARM FRONT WILL LIFT INTO SDAKT WHERE BETTER CHANCES WILL RESIDE AS IN DAYS PAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 521 PM CDT THU JUN 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT. A COLD FRONT WILL CONTINUE TO SINK SOUTHWARD INTO NEBRASKA THIS EVENING...WHILE THE PREFRONTAL TROUGH MOVES EAST. THUNDERSTORMS THAT FORM WILL BE HIGH BASED WITH A HIGH POTENTIAL FOR STRONG DOWNDRAFT THAT COULD RESULT IN DAMAGING WIND GUSTS. WHILE DAMAGING WINDS ARE THE PRIMARY THREAT THROUGH 1 AM CDT THE POTENTIAL WILL EXIST FOR LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT DAILY THROUGH NEXT WEDNESDAY AS A SERIES OF BOUNDARIES IMPACT THE OUTLOOK AREA. THE FRONT THAT PUSHES SOUTH TONIGHT WILL HANG ACROSS THE STATE ON FRIDAY WITH A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGHOUT THE OUTLOOK AREA TONIGHT. KECK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240600- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 558 PM CDT THU JUN 23 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 514 IN EFFECT FOR NOPRTH CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY... FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH. ..KEYA PAHA... LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN...THOM AS AND WHEELER COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE NORTH PLATTE NE 644 PM CDT THU JUN 23 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-240600- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 558 PM CDT THU JUN 23 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT (MIDNIGHT MDT)... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 514 IN EFFECT FOR WEST CENTRAL...SOUTHWEST AND NORTH CENTRAL NEBRASKA UNTIL MIDNIGHT MDT (1 AM CDT). THIS INCLUDES THE FOLLOWING COUNTIES... ARTHUR...BLAINE...BOYD...BROWN...CHASE...CUSTER...DEUEL...CHERRY... FRONTIER...GARDEN...GARFIELD...GRANT...HAYES...HOLT...HOOKER...KEITH. ..KEYA PAHA... LINCOLN...LOGAN...LOUP...MCPHERSON...PERKINS...ROCK...SHERIDAN... THOMAS AND WHEELER COUNTIES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. POWER
The North Platte radar (KLNX), 86 km away, was scanning. The volume nearest the first event began at 02:46 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453565, 5453566, 5453567.